Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Depo Provera (Shot)

My mother decided to put me on the Depo my 8th grade year because I was dating a 17 year old boy.  I was on it for about 3 years. My last normal menstrual period was in December of '08. I recently told my mom I was tired of birthcontrol and didnt need it, about November of '10. It's March of '11 and I still havent had a period, I didnt have my period, or really ever blot during the use of the Depo Provera, and I've taken tests to see if I'm pregnant but they've came out negative. Is this normal? When should I expect my period?
1 Responses
1524811 tn?1333244901
the depo shot can really mess your system up!  It took me 6 months to start having my cycle again after using the shot & then another year after that for them to become regular again.  ALL birth control carries risks such as weight gain, blood clots, stroke, & MANY MANY others. You are also young so that alone can cause your cycles to be out of whack, especially having started the shot so young.  

I would recommend mentioning it to the doctor who was prescribing the shot & see what he/she says.  It may just take some time for everything to normalize again.

Good luck

Melissa
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.